On the limiting behaviour of augmented seasonal unit root tests
AbstractIn a recent paper, Taylor (2003) has shown that the seasonal unit root tests of Dickey et al. (1984) [DHF] have non-degenerate limiting distributions for series which admit unit roots at any of the zero or seasonal frequencies. In this note we go a stage further and show that the standard practice of augmenting the DHF regression with lagged dependent variables alters the limiting distributions of the DHF statistics in the above scenario. Associated Monte Carlo evidence shows that this may either increase or decrease (possibly even below the nominal level) the rejection frequencies of the tests, relative to the unaugmented case.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by AccessEcon in its journal Economics Bulletin.
Volume (Year): 3 (2005)
Issue (Month): 3 ()
Contact details of provider:
Find related papers by JEL classification:
- C2 - Mathematical and Quantitative Methods - - Single Equation Models; Single Variables
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Burridge, Peter & Taylor, A M Robert, 2001. "On the Properties of Regression-Based Tests for Seasonal Unit Roots in the Presence of Higher-Order Serial Correlation," Journal of Business & Economic Statistics, American Statistical Association, vol. 19(3), pages 374-79, July.
- Ghysels, Eric & Lee, Hahn S. & Noh, Jaesum, 1994. "Testing for unit roots in seasonal time series : Some theoretical extensions and a Monte Carlo investigation," Journal of Econometrics, Elsevier, vol. 62(2), pages 415-442, June.
- Hyllerberg, S. & Engle, R.F. & Granger, C.W.J. & Yoo, B.S., 1988.
"Seasonal Integration And Cointegration,"
0-88-2, Pennsylvania State - Department of Economics.
- Taylor, A.M. Robert, 2003. "On The Asymptotic Properties Of Some Seasonal Unit Root Tests," Econometric Theory, Cambridge University Press, vol. 19(02), pages 311-321, April.
- Richard J. Smith & A. M. Robert Taylor & Tomas del Barrio Castro, 2007.
"Regression-based seasonal unit root tests,"
07/05, University of Nottingham, Granger Centre for Time Series Econometrics.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.